By Topic

Geometric interpretation of admissible linear decision boundaries for two multivariate normal distributions (Corresp.)

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

3 Author(s)

Every admissible linear decision boundary for the two-class multivariate normal recognition problem is known to be a hyperplane that is tangent to two tangent ellipsoids at their point of tangency. The ellipsoids are equiprobability surfaces for the distributions describing the classes. In this correspondence, the locus of tangent points is parameterized in a manner similar to that of Clunies-Ross and Riffenburgh. ^1 Anderson and Bahadur's work2 is then used to indicate which points on the locus give rise to admissible linear decision boundaries. A simple geometric proof is given for the characterization of admissible linear decision boundaries as tangent hyperplanes.

Published in:

Information Theory, IEEE Transactions on  (Volume:17 ,  Issue: 6 )